Anaphylaxis secondary to thymoglobulin (anti-thymocyte globulin) is a rare condition that can be life threatening. Thymoglobulin is a rabbit-derived T-cell depleting polyclonal immunoglobulin. It is commonly used for induction immunosuppression and/or for treatment of acute rejection in renal transplantation. We report a case of a living kidney transplant recipient who developed intraoperative anaphylactic shock secondary to thymoglobulin. The patient had a history of pet rabbit exposure. This case report highlights the importance of prompt identification and management of intraoperative anaphylaxis, which is key to a successful outcome. Induction immunosuppression selection based on patient characteristics is important. Communication between the anesthesia team and surgeons played a key role in stopping the donor surgery.
- Anaphylactic shock
- Living donor kidney transplantation
- Rabbit anti-thymocyte globulin
ASJC Scopus subject areas
- Immunology and Allergy
- Drug Discovery